Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

weaning off oxy

HAve been on narcotics and oxy for years  fro crohns, fibro and broken disc c7. now have to wean off due to insurance stopped paying for them.over 500 a moth. I started weaning on Jan 3 and am now down to half my usual dosage of 60 mg a day of ER. ( I did cut them) I have been able to handle the Wd so far as I went...but now I am much worse all of a sudden.I wanted even lower the dose for 0 days and I am having lots of body pain stomach issues and gas. very painful;l..Why is this? I was doing well...should I wait andlet body adjust longer even, or keep going down? Switch to fast relief? sigh...what to do/
10 Responses
Avatar universal
You might be  decreasing it too quickly.  Try taking 15mg. in the morning and 30mg. at night for at least a week before you decrease any more. I have found that "rescue" doses (those small amounts extra taken while decreasing meds.) are sometimes necessary. My problem is; too many rescue doses and not enough will power. I was able to go from 140mg. "morphine equivalent" down to 20-40mg. morphine, or, 1-2 10mg. Percocets. (and I cut pills)
Oxycodone is twice as strong as morphine and pain management scores all the opiate meds. by that scale. So, a 10mg. Percocet is equal to 20mg. morphine.
Good luck with your detox. Mine is dragging on for more than a year now.
3 Comments
Thank you ...:)
I am now down to 7.5 in am and 7.5 in pm of the oxy. On 3rd day of this. Trying to make right decisions ...
So, from what you were saying about Percocet's, 4 a day of 10 mg might be a good jump from the oxy? Dr. is taking away oxy and the Vicodin and replacing with the 4 Percocet's.
4522800 tn?1470325834
Hi & Welcome to our forum.

Most of us could not do a taper, so we got down some and jumped off a med or many meds at once. We can not give taper advice on this site, but I can tell you to let your Brain/Body adjust to each drop. Everyone is a bit different and metabolizes these drugs different too.
We have many Brain Chems that are affected and Body ones too. The Receptors in our Stomach get full (sorta putting it) when we use opiates and this will cause constipation. As we taper or stop these meds we have all kinds of side affects/(w/ds) and one is bad stomach pain or using the toilet alot.

Are you at 30mg a day on Oxys right now???
With this info we can help further.
Bless
Vickie
1 Comments
Hi...I am now down to 15 mg  daily (from 60  jan.3rd)I was reducing an waiting as you mentioned , for body to adjust for aprox.5 days. Then BAM got hit with WD so badly one night a week ago, that was a 15 on a scale of 10! Was horrible...I didn't think I was gong to make it.I didn't give in and take more.Waited til my normal scheduled reduced dose. I has stuck on that same dose for 12 days...body wasn't adjusting as before. IS that night I experienced normal? During a taper? Now I have dropped a bit more...tis is the 3rd day of it.Still so very sick everyday.
Avatar universal
I am done to 22 mg a day...wd caught up...so sick.dizzy,headache hot, cant control urine, heart fast...body pain. chills. when I take reduced dose only heps after 2 hrs and lasts for only 2 hrs.
1235186 tn?1549257619
COMMUNITY LEADER
Stay hydrated, Gatorade. Hot Epsom salt baths, take Imodium, eat bananas.
Magnesium/ calcium/ zinc supplements. You will get through this.
You are having rebound pain. Your brain needs to rewire itself with less opoates.
Keep the faith. You are healing.
1 Comments
thank you...it was horrible. I wasn't sure what happened, I was doing okay with WD up til that night.
Avatar universal
Hi.....well withdrawal can happen at any time threw a taper....my advise is to just jump now and get it over with  acute withdrawal only last 3 to 5 days then it is done  you may very well have bad withdrawals for the rest of your taper only prolonging the agony  we have seen this a lot of times on the forum.....it is always best when you reach this point to just get it over with  let us know what you decide to do we will continue to support you..........Gnarly
1 Comments
I had been having WD for the last 3 weeks, so when this happened as it did that night, I didn't understand what happened. The last 3 weeks have had daily wd going on of stomach cramps, pain in base of neck, headaches, body pain all over , no energy or appetite. That acute WD lasted 12 hrs, then has not happened again,although I am back to the usual WD I was having. So I dropped a bit more.If I jump from here, will the wd be much worse again?
4522800 tn?1470325834
How are YOU feeling?? Did you get off the pills all the way??
Give us a update..OK?

Vickie
2 Comments
Updated ...thank you for asking...
Updated ...thank you for asking...
4522800 tn?1470325834
Wow!
You might as well jump because you are gong through the w/ds already. This way you can just be done with it and not suffer for a few more weeks. I would just be done and then your healing will begin sooner. This is all up to you!

Are you drinking tons of fluids and taking some vit/min.?? Get the ones that you can add to water. Eat small healthy meals every 3hours a day..Real small
Make sure you are soaking in the tub with that Epsom salt..Magnesium is one of the best minerals to help pull toxins out.

I sure do feel for you..Maybe you will get lucky and not feel so much after you stop. I will keep my fingers crossed. Good Luck!
Bless U
Vickie
1 Comments
No, I have not been drinking much except teas and no vitamins or supplements. Unsure what to take...
I guess what happened that night has kind of freaked me out of jumping totally... but I doubt if it could be much worse than it was those 12 hrs.
4522800 tn?1470325834
I responded in your PM.
Give you some tip in there. However, others will share some things too!
Avatar universal
hi.....well your taper has been going pritty good so far....if you have another night like that I would recommend just jumping off all together  there is no completely comfortable way to do this but your withdrawal should not be any worst then what you have experience....it is always worst in our minds then it turns out to be  let us know when you make the jump  as always keep posting for support
............................................Gnarly..............................................
1 Comments
Thank you. I started having a lump sensation in my throat...sigh. I did end up taking a small dose of the oxy to make it go away ( a half hr ago, so far still there)Is this normal?...I believe it is caused by anxiety? can still breath,but only eating makes it doable right now
Avatar universal
Hi......you will find that the whole body freaks out wile detoxing so the throat thing is not common but we have seen it b/4 here on the forum....once you jump off it will take around 4 to 5 days then the phyical part of the withdrawal will be over....aftercare is a critical part of doing this.....I recommend the N/A progam to everyone it is free the meetings are only a hour long and it will give you some place to share where the people will understand.....you dont even need to be clean you only need the desire to stop so google a N/A meeting near you and go....as always keep posting for support......Gnarly..........
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.